Alert archive / New York / Freeze Warnings in 2012
Freeze Warning 6, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze warning at Apr 10, 2012, 11:29 AM EDT for Chautauqua County, Erie County, New York. It took effect at Apr 11, 2012, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 11:29 AM EDT (15:29 UTC)
- In effect from
- Apr 11, 2012, 12:00 AM EDT
- Expired
- Apr 11, 2012, 9:49 AM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WWUS71 KBUF 101529 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1129 AM EDT TUE APR 10 2012 NYZ019-085-102330- /O.NEW.KBUF.FZ.W.0006.120411T0400Z-120411T1400Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1129 AM EDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT WEDNESDAY. * LOCATIONS...INLAND AREAS OF SOUTHERN ERIE AND CHAUTAUQUA COUNTY. * TIMING...MIDNIGHT WEDNESDAY THROUGH LATE WEDNESDAY MORNING. * TEMPERATURES...OVERNIGHT LOWS DROPPING TO AROUND 30 AWAY FROM THE LAKE SHORE. * IMPACTS...FRUIT TREES THAT HAVE BUDDED EARLY AND OTHER SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM THE SEVERAL HOURS OF FREEZING OR SUB-FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ THOMAS
4 follow-up statements
519 WWUS71 KBUF 101932 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EDT TUE APR 10 2012 NYZ019-085-110400- /O.CON.KBUF.FZ.W.0006.120411T0400Z-120411T1400Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 332 PM EDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT WEDNESDAY... * LOCATIONS...INLAND AREAS OF SOUTHERN ERIE AND CHAUTAUQUA COUNTY. * TIMING...MIDNIGHT TONIGHT THROUGH LATE WEDNESDAY MORNING. * TEMPERATURES...OVERNIGHT LOWS DROPPING TO AROUND 30 AWAY FROM THE LAKE SHORE. * IMPACTS...FRUIT TREES THAT HAVE BUDDED EARLY AND OTHER SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM THE SEVERAL HOURS OF FREEZING OR SUB-FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ APFFEL
099 WWUS71 KBUF 110334 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1134 PM EDT TUE APR 10 2012 NYZ019-085-111145- /O.CON.KBUF.FZ.W.0006.120411T0400Z-120411T1400Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1134 PM EDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * LOCATIONS...INLAND AREAS OF SOUTHERN ERIE AND CHAUTAUQUA COUNTY. * TIMING...MIDNIGHT TONIGHT THROUGH LATE WEDNESDAY MORNING. * TEMPERATURES...DROPPING TO NEAR 30 WELL INLAND AWAY FROM THE LAKE. * IMPACTS...FRUIT TREES THAT HAVE BUDDED EARLY AND OTHER SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM THE SEVERAL HOURS OF FREEZING OR SUB-FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
818 WWUS71 KBUF 110840 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 440 AM EDT WED APR 11 2012 NYZ019-085-111400- /O.CON.KBUF.FZ.W.0006.000000T0000Z-120411T1400Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 440 AM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATIONS...INLAND AREAS OF SOUTHERN ERIE AND CHAUTAUQUA COUNTY. * TIMING...THROUGH 10 AM THIS MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...FRUIT TREES THAT HAVE BUDDED EARLY AND OTHER SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM THE SEVERAL HOURS OF FREEZING OR SUB-FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
231 WWUS71 KBUF 111349 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 949 AM EDT WED APR 11 2012 NYZ019-085-111500- /O.CAN.KBUF.FZ.W.0006.000000T0000Z-120411T1400Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 949 AM EDT WED APR 11 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES WILL CONTINUE TO RISE INTO THE LOWER 40S TODAY. $$ THOMAS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at Apr 10, 10:26 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 10, 10:26 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1026 AM EDT TUE APR 10 2012
.SYNOPSIS...
THE WEATHER WILL CONTINUE TO TREND PROGRESSIVELY COOLER AND MORE
UNSETTLED TODAY AND TONIGHT AS LOW PRESSURE SLOWLY DRIFTS FROM
SOUTHERN QUEBEC ACROSS NEW ENGLAND. EXPECT RATHER BREEZY BUT STILL
MAINLY DRY CONDITIONS ACROSS THE BULK OF THE REGION TODAY...WHILE
SOME LIGHT SHOWERS LINGER ACROSS THE NORTH COUNTRY. MORE WIDESPREAD
LIGHT RAIN SHOWERS WILL THEN DEVELOP AND MIX WITH OR CHANGE TO SNOW
TONIGHT...BEFORE SLOWLY TAPERING OFF WEDNESDAY AND WEDNESDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
LIGHT RAIN SHOWERS CONTINUE ACROSS THE NORTH COUNTRY AT 14Z THIS
MORNING UNDER A VERTICALLY STACKED LOW PRESSURE OVER SOUTHERN
QUEBEC. FARTHER TO THE WEST...AN UPPER LEVEL SHORT WAVE WILL BRING
INCREASE IN CLOUDS THIS AFTERNOON WITH SPRINKLES THIS MORNING OVER
THE SOUTHERN TIER BECOME MORE WIDESPREAD...AND TRANSITIONING MORE
TO LIGHT SHOWERS THIS AFTERNOON. EXPECT THESE SHOWERS TO BE FAIRLY
SCATTERED AND WILL LEAVE JUST THE LOW CHC POPS IN THE GRIDS...WITH
ACTIVITY LARGELY SOUTH OF THE THRUWAY.
OTHERWISE...TODAY WILL FEATURE A CONTINUATION OF BREEZY AND
PROGRESSIVELY COOLER CONDITIONS AS A STILL-BRISK WESTERLY FLOW
CONTINUES ACROSS THE REGION. 850 MB TEMPS WILL FALL A BIT FURTHER TO
THE -3C TO -5C RANGE TODAY...AND WITH GOOD MIXING WILL TRANSLATE
INTO WIDESPREAD HIGH TEMPS IN THE MID 40S TO LOWER 50S.
ONCE WE GET INTO TONIGHT...THE MAIN LOW CENTER WILL SLIDE SOUTHEAST
ACROSS NEW ENGLAND...AND IN THE PROCESS WILL DRAG ITS ASSOCIATED
AREA OF WRAPAROUND MOISTURE AND LIFT SOUTHEASTWARD ACROSS OUR
REGION. THIS WILL RESULT IN CONTINUED LOWERING/THICKENING CLOUDS AND
THE ARRIVAL OF MORE WIDESPREAD LIGHT PRECIPITATION FROM NORTH TO
SOUTH...FOR WHICH LIKELY POPS WILL BE IN PLAY. GIVEN THE RELATIVELY
WARM BOUNDARY LAYER TEMPS AND LIGHT NATURE OF THE PRECIP AT ITS
ONSET...EXPECT IT TO LARGELY START OFF IN THE FORM OF RAIN...BEFORE
MIXING WITH AND/OR CHANGING OVER TO WET SNOW AS EVAPORATIONAL
COOLING EFFECTS AND CONTINUED COLD AIR ADVECTION FURTHER COOL THE
ATMOSPHERIC COLUMN. AT THIS TIME...EXPECT MOST AREAS OUTSIDE OF THE
IMMEDIATE LAKESHORES TO LIKELY SEE AT LEAST A MIX...WITH A MORE
COMPLETE CHANGEOVER TO PLAIN WET SNOW FOUND ACROSS INTERIOR
SECTIONS. THIS SAID...WITH QPFS REMAINING RELATIVELY LIGHT AND THE
GROUND WARMER NOW...WOULD EXPECT ANY RESULTANT ACCUMULATIONS TO
REMAIN ON THE ORDER OF AN INCH OR LESS WHERE A COMPLETE CHANGEOVER
IS REALIZED...WITH THE HIGHEST AMOUNTS MOST LIKELY ACROSS THE HIGHER
TERRAIN OF THE SOUTHERN TIER AND TUG HILL PLATEAU.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
ON WEDNESDAY A SHARP MID LEVEL TROUGH WILL BE DIGGING SLOWLY SOUTH
ACROSS THE LOWER LAKES AND NEW ENGLAND WHILE THE ATTENDANT SURFACE
LOW WEAKENS AND MOVES INTO THE GULF OF MAINE. THIS PROGRESSION IS
ABOUT 6 HOURS OR SO SLOWER ON THE NEW 00Z MODEL GUIDANCE THAN RUNS
FROM YESTERDAY...SO THIS WILL KEEP ORGANIZED PRECIP GOING LONGER
INTO WEDNESDAY. PVA AND HEIGHT FALLS WILL SPREAD SOUTHEAST ACROSS
THE REGION EARLY WEDNESDAY MORNING...BUT DEEP WRAP AROUND MOISTURE
AND MOIST NORTHWEST UPSLOPE FLOW WILL LIKELY MAINTAIN A FEW SHOWERS
FOR MUCH OF THE DAY...ESPECIALLY ACROSS HIGHER TERRAIN WHERE UPSLOPE
FLOW WILL MAXIMIZE LIFT AND MOISTURE CONVERGENCE. WITH THIS IN MIND
WILL CONTINUE WITH HIGH LIKELY POPS.
PRECIP TYPE WILL BE ELEVATION DEPENDENT...WITH SNOW PREDOMINANT IN
THE MORNING ACROSS HIGHER TERRAIN AND A RAIN/SNOW MIX AT LOWER
ELEVATIONS. MAY SEE ANOTHER COATING TO AN INCH OF SLUSHY SNOW ACROSS
HIGHER TERRAIN IN THE MORNING. BY AFTERNOON THE BOUNDARY LAYER WILL
SLOWLY MODIFY WITH SOME LIMITED DAYTIME HEATING AND A REDUCTION IN
THE COVERAGE AND INTENSITY OF SHOWERS. THIS SHOULD PROMOTE A GRADUAL
CHANGE TO MAINLY RAIN...FIRST AT LOWER ELEVATIONS AND LAST ACROSS
THE HIGHER TERRAIN. GIVEN ALL THE CLOUDS AND SHOWERS...AND 850MB
TEMPS OF AROUND -4C...MOS GUIDANCE LOOKS MUCH TOO WARM. EXPECT TEMPS
TO STRUGGLE INTO THE LOWER TO MID 40S ACROSS LOWER ELEVATIONS...AND
LIKELY REMAIN IN THE UPPER 30S ACROSS HIGHER TERRAIN.
WEDNESDAY NIGHT THE MID LEVEL TROUGH WILL GRADUALLY SHIFT EAST
ACROSS NEW ENGLAND AS THE SURFACE LOW MOVES SLOWLY OUT TO SEA.
EXPECT ANY LEFTOVER SHOWERS TO GRADUALLY END FROM WEST TO EAST AS
MOIST CYCLONIC FLOW GIVES WAY TO SUBSIDENCE AND ANTICYCLONIC FLOW.
DESPITE THE PULLING AWAY OF DEEPER MOISTURE AND LIFT...MODEL
GUIDANCE SUGGESTS LOW LEVEL MOISTURE WILL REMAIN WITH PLENTY OF
CLOUD COVER LINGERING. THIS WILL HELP TO KEEP TEMPS A LITTLE MILDER
THAN WOULD BE THE CASE OTHERWISE IN SUCH A CHILLY AIRMASS. EXPECT
LOWS IN THE LOW TO MID 30S ON THE LAKE PLAINS AND UPPER 20S ACROSS
THE INTERIOR SOUTHERN TIER AND EASTERN LAKE ONTARIO REGION.
ON THURSDAY SURFACE HIGH PRESSURE WILL BUILD OUT OF THE UPPER LAKES
AND INTO THE REGION WITH A RETURN TO DRY WEATHER. MODEL GUIDANCE
STILL SUGGESTS SOME LOW LEVEL MOISTURE...SO CLOUDS MAY BE STUBBORN
TO GIVE WAY ESPECIALLY GIVEN THE COOL AIRMASS AND NORTHERLY FLOW.
FOR NOW HAVE GONE WITH PARTLY SUNNY ACROSS MOST AREAS.
HIGH PRESSURE BUILDS OVERHEAD THURSDAY NIGHT. THE CLEARING SKIES AND
LIGHT WINDS IN A STILL CHILLY AIRMASS WILL BRING A GOOD RADIATIONAL
COOLING NIGHT. MOS GUIDANCE LOOKS A LITTLE HIGH HERE...AND WILL
CONTINUE TO GO SEVERAL DEGREES COLDER WITH A WIDESPREAD FROST/FREEZE
EXPECTED.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AT THE START OF THE PERIOD A SIGNIFICANT PATTERN CHANGE WILL BE
UNDERWAY AS A DEEP TROUGH DIGS INTO THE WEST AND FORCES STRONG
DOWNSTREAM HEIGHT RISES ACROSS THE CENTRAL AND EASTERN CONUS. THE
CENTER OF THE RIDGE WILL BE ACROSS THE SOUTHEAST STATES...AND THAT
WILL KEEP THE GREAT LAKES ON THE ACTIVE NORTH AND NORTHWEST
PERIPHERY OF THE RIDGE WITH AN UNSETTLED PERIOD OF WEATHER STARTING
THIS WEEKEND.
FIRST ON FRIDAY...SURFACE HIGH PRESSURE OVERHEAD WILL PROVIDE PLENTY
OF SUNSHINE AND MODERATING TEMPS. AFTER A CHILLY START...EXPECT
HIGHS TO MAKE IT BACK TO NORMAL OR SLIGHTLY ABOVE NORMAL WITH MID
50S ACROSS LOWER ELEVATIONS.
BY SATURDAY MODEL DIFFERENCES BEGIN TO INCREASE. BOTH THE GFS AND
ECMWF HAVE BEEN CONSISTENT IN SHOWING A WARM FRONT PUSHING EAST
ACROSS THE GREAT LAKES...BUT THE GFS IS STILL ABOUT 6-10 HOURS
FASTER THAN THE ECMWF. THE CANADIAN GEM IS VERY SIMILAR TO THE ECMWF
TIMING. FOR NOW WILL JUST MAINTAIN A LOW CHANCE POP FOR SATURDAY TO
KEEP FORECAST CONTINUITY AND AWAIT BETTER MODEL AGREEMENT BEFORE
REFINING TIMING. IF THE ECMWF/GEM END UP VERIFYING MUCH OF SATURDAY
WILL BE DRY. TEMPERATURES WILL CONTINUE TO WARM TO ABOVE AVERAGE AS
SOUTHWEST RETURN FLOW INCREASES.
BY SUNDAY THE TOP OF THE RIDGE WILL BE KNOCKED DOWN AS FAST ZONAL
FLOW DEVELOPS ALONG THE US/CANADIAN BORDER. ONE OR MORE SHORTWAVES
WILL MOVE THROUGH THIS ZONAL FLOW ALOFT...AND A SURFACE BAROCLINIC
ZONE WILL BE SITUATED JUST TO OUR NORTH. THIS SHOULD PROVIDE A FOCUS
FOR AT LEAST SCATTERED SHOWER/THUNDERSTORM DEVELOPMENT. GIVEN
INHERENT UNCERTAINTY AT THIS TIME RANGE HAVE JUST MAINTAINED CHANCE
POPS FOR NOW.
BY MONDAY BOTH THE GFS AND ECMWF SAG THE FRONTAL BOUNDARY SOUTH INTO
THE LOWER LAKES. THIS WILL MAINTAIN A CHANCE OF SHOWERS ACROSS MOST
AREAS...AND ALSO MAKE FOR A VERY CHALLENGING TEMPERATURE FORECAST
DEPENDING ON WHAT SIDE OF THE FRONTAL ZONE WE END UP BEING ON.
ASSUMING THE BOUNDARY SAGS INTO THE AREA...TEMPS WILL BE KNOCKED
BACK CLOSER TO AVERAGE FOLLOWING A FEW WARM DAYS ON THE WEEKEND.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
FOR THE 15Z TAF AMENDMENT VFR FLIGHT CONDITIONS PREVAILED FROM THE
GENESEE VALLEY WESTWARD THOUGH A GENERAL INCREASE IN VFR-LEVEL
CLOUDINESS WILL CONTINUE. TOWARDS THE NORTH COUNTRY...MVFR CIGS WITH
SCATTERED SHOWERS WILL BE THE RULE THROUGH THE AFTERNOON HOURS UNDER
A VERTICALLY STACKED LOW PRESSURE OVER QUEBEC. WITH DAYTIME
HEATING...WESTERLY WINDS WILL BECOME SOMEWHAT BRISK AGAIN...WITH
GUSTS TO AROUND 25 KNOTS POSSIBLE DURING THE AFTERNOON.
THE AFOREMENTIONED AREA OF LOW PRESSURE WILL THEN PIVOT
SOUTHEASTWARD ACROSS NEW ENGLAND TONIGHT...WITH AN AREA OF DEEPENING
WRAPAROUND MOISTURE AND MORE WIDESPREAD LIGHT PRECIP OVERSPREADING
THE AREA FROM NORTH TO SOUTH. GIVEN FAIRLY WARM BOUNDARY LAYER TEMPS
AT THE ONSET...EXPECT THE PRECIP TO START OFF IN THE FORM OF LIGHT
RAIN...BEFORE EVAPORATIONAL COOLING EFFECTS AND COLD ADVECTION FORCE
A MIX WITH OR CHANGEOVER TO WET SNOW...ESPECIALLY ACROSS AREAS OF
HIGHER TERRAIN. OVERALL...EXPECT A TRANSITION TO MVFR AND
POTENTIALLY IFR CIGS AS THE WRAPAROUND MOISTURE DEEPENS.
OUTLOOK...
WEDNESDAY...IFR/MVFR WITH SNOW AND RAIN SHOWERS LIKELY IN THE
MORNING...CHANGING BACK TO ALL RAIN FOR THE AFTERNOON.
THURSDAY AND FRIDAY...VFR.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
A STILL-TIGHT PRESSURE GRADIENT AND PROGRESSIVELY COOLER WESTERLY
FLOW WILL RESULT IN ANOTHER DAY OF ADVISORY-LEVEL WINDS AND WAVES
ACROSS THE LOWER LAKES TODAY. THEREAFTER...VEERING WINDS AND A
MODEST WEAKENING OF THE LARGE-SCALE FLOW WILL RESULT IN WINDS AND
WAVES FALLING A BIT BELOW CRITERIA TONIGHT...WHERE THEY WILL THEN
REMAIN THROUGH WEDNESDAY.
LOOKING A BIT FURTHER OUT...HIGH PRESSURE WILL THEN BUILD ACROSS THE
REGION THURSDAY AND FRIDAY AND BRING FURTHER IMPROVEMENT IN BOATING
CONDITIONS...WITH RELATIVELY LIGHT WINDS AND NEGLIGIBLE WAVES
RETURNING BY FRIDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LEZ020.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR
LOZ042>045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR/THOMAS
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...JJR/THOMAS
MARINE...JJRHazardous weather outlook, Apr 10, 11:27 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1127 AM EDT TUE APR 10 2012 NYZ001>005-010-111530- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- 1127 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FREEZING TEMPERATURES ARE POSSIBLE THURSDAY NIGHT. CONDITIONS MAY REQUIRE A FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ011>014-020-021-111530- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 1127 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN SHOWERS WILL DEVELOP LATER TODAY AND THIS EVENING...AND WILL MIX WITH WET SNOW OVERNIGHT. PRECIPITATION WILL LIKELY CHANGE TO ALL WET SNOW ACROSS THE HIGHER TERRAIN WHERE 1 TO 2 INCHES OF SNOW IS POSSIBLE LATER TONIGHT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WET SNOW WILL TAPER OFF AND CHANGE BACK TO RAIN SHOWERS ON WEDNESDAY AFTER A POSSIBLE 1 TO 2 INCH ACCUMULATION ACROSS HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-085-111530- CHAUTAUQUA-SOUTHERN ERIE- 1127 AM EDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. RAIN SHOWERS WILL DEVELOP LATER TODAY AND THIS EVENING...AND WILL MIX WITH WET SNOW OVERNIGHT. PRECIPITATION WILL LIKELY CHANGE TO ALL WET SNOW ACROSS THE HIGHER TERRAIN WHERE 1 TO 2 INCHES OF SNOW IS POSSIBLE LATER TONIGHT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. WET SNOW WILL TAPER OFF AND CHANGE BACK TO RAIN SHOWERS ON WEDNESDAY AFTER A POSSIBLE 1 TO 2 INCH ACCUMULATION ACROSS HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-111530- OSWEGO-JEFFERSON-LEWIS- 1127 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN SHOWERS WILL DEVELOP LATER TODAY AND THIS EVENING...AND WILL MIX WITH WET SNOW OVERNIGHT. PRECIPITATION WILL LIKELY CHANGE TO ALL WET SNOW ACROSS THE HIGHER TERRAIN OF THE TUG HILL AND WESTERN ADIRONDACKS WHERE 1 TO 2 INCHES OF SNOW IS POSSIBLE LATER TONIGHT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WET SNOW WILL TAPER OFF AND CHANGE BACK TO RAIN SHOWERS ON WEDNESDAY AFTER A POSSIBLE 1 TO 2 INCH ACCUMULATION ACROSS HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111530- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1127 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:27 PM EDT | Small Craft Advisory | BUF | 7 hr |
Nearby
Freeze Warnings in New York, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.